Arkansas, 2011Damaging Winds in Arkansas, September 22, 2011
September 22, 2011 · NWS JAN · 3 events in 2 counties and zones
A couple severe storms impacted extreme southeast Arkansas during the evening hours of September twenty second as a cold front swept across the region. Wind damage occurred in Chicot and Ashley Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $24,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A couple severe storms impacted extreme southeast Arkansas during the evening hours of September twenty second as a cold front swept across the region. Wind damage occurred in Chicot and Ashley Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 22, 2:05 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Sep 22, 2:05 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT THU SEP 22 2011
.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
LATEST SATELLITE IMAGERY SHOWED A CLOSED UPPER LOW OVER THE GREAT
LAKES WITH AN ASSOCIATED UPPER TROUGH PUSHING THROUGH THE PLAINS. A
SLOW MOVING SHALLOW FRONT WAS NOTED ACROSS THE OZARKS INTO NORTHWEST
MISSISSIPPI. PRECIPITABLE WATER ACROSS THE NORTHERN HALF OF THE
REGION WAS AROUND 1.1 TO 1.3 INCHES(AS NOTED DRY AIR OBSERVED IN THE
MID TO UPPER LEVELS ON VAPOR IMAGERY)...WHILE THE SOUTH HALF HAD
AROUND 1.6 INCHES. WITH SOME FRONTAL AND POST FRONTAL(ISENTROPIC
LIFT) SHOWERS AND THUNDERSTORMS WAS NOTED ACROSS NORTHEAST TEXAS
THROUGH ARKANSAS. LOCALLY ISOLATED SHOWERS WAS NOTED ACROSS THE
REGION WITH THE BEST COVERAGE ACROSS THE SOUTHEAST WITH A FEW
RUMBLES OF THUNDER. READINGS ACROSS THE REGION WERE IN THE 80S TO
AROUND 90.
FOR TONIGHT...SHORT RANGE MODELS AGREE THAT THE UPPER TROUGH WILL
SWING TOWARD THE REGION FROM THE PLAINS. THIS WILL HELP TO PUSH THE
FRONTAL BOUNDARY THROUGH THE ARKLAMISS FOR TONIGHT INTO EARLY FRIDAY.
THE MODELS SHOWS SOME INSTABILITY FOR CONVECTION OVERNIGHT WITH SOME
DECENT LAPSE RATES. SO WILL BE EXPECTING SOME RUMBLES OF THUNDER
OVERNIGHT. THE BEST CHANCE OF RAIN SHOULD BE AFTER MIDNIGHT IN THE
NORTHWEST. THE BEST QPF AMOUNTS WILL BE GENERALLY ONE QUARTER INCH
OR LESS IN THE NORTHWEST. WENT CLOSE TO GMOS GUIDANCE WITH OVERNIGHT
LOWS FROM THE MIDDLE 50S NORTHWEST TO THE MIDDLE 60S SOUTHEAST. ON
POPS WENT CLOSE TO MAV GUIDANCE.
FOR FRIDAY AND FRIDAY NIGHT...WITH THIS SHALLOW FRONT EXPECT SOME ISENTROPIC
LIFT ACROSS THE BOUNDARY AS IT EXITS THE REGION EARLY IN THE
MORNING. THERE WILL ENOUGH POST FRONTAL MOISTURE FOR SOME LIGHT
SHOWERS IN THE MORNING...WHICH WILL DECREASE IN COVERAGE DURING THE
AFTERNOON FOR ISOLATED THUNDERSTORMS IN THE SOUTHEAST. FOR FRIDAY
NIGHT THE ISENTROPIC LIFT WILL WEAKEN AS THE LAST OF THE LIGHT SHOWERS
DEPART THE REGION DURING THE EARLY EVENING. THE UPPER TROUGH AXIS
WILL MOVE ACROSS THE REGION DURING THIS TIME...DRYING THE AIRMASS
FROM THE NORTHWEST FOR THE PERIOD. AS FAR AS TEMPS ARE CONCERN HIGHS
WILL BE FROM THE UPPER 70S NORTH TO THE MIDDLE 80S SOUTHEAST. WENT
CLOSE TO GMOS GUIDANCE. WE WILL SEE A COOLING TREND FOR FRIDAY NIGHT
WITH LOWS FROM THE LOWER 50S NORTHWEST TO THE MIDDLE 60S
SOUTHEAST...WHICH WILL BE AROUND 10 DEGREES BELOW NORMAL IN THE
NORTHWEST DELTA REGION. MADE A SLIGHT ADJUSTMENT TO MAV POPS ON
FRIDAY AND TO NAM POPS FOR FRIDAY NIGHT.
FOR SATURDAY AND SATURDAY NIGHT...EXPECT DRY CONDITIONS FOR THE
PERIOD AS THE UPPER CLOSED LOW OVER THE MIDWEST CONTINUE TO
SPIN THE UPPER TROUGH OVER THE REGION. ANOTHER FRONTAL BOUNDARY WILL
BE APPROACHING THE REGION FROM THE NORTHWEST. WITH THE UPPER TROUGH
AXIS ACROSS THE REGION EXPECTING AT LEAST PARTLY CLOUDY SKIES. HIGHS
FOR SATURDAY WILL BE FROM THE LOWER TO MIDDLE 80S. LOWS FOR SATURDAY
NIGHT WILL BE FROM THE MIDDLE 50S TO THE LOWER 60S. WENT CLOSE TO
GMOS GUIDANCE FOR BOTH PERIODS./17/
./PREVIOUS LONG TERM DISCUSSION...(SUNDAY THROUGH WEDNESDAY)...
00Z MODEL CONSENSUS THIS MORNING IS FOR THE UPPER LOW CURRENTLY OVER
THE GREAT LAKES REGION TO GRADUALLY BECOME CUT-OFF FROM THE
WESTERLIES BY LATE WEEK...DROPPING SOUTH BECOMING FIRMLY ENTRENCHED
OVER THE UPPER MS RIVER VALLEY BY SATURDAY MORNING. NOT MUCH CHANGE
IN THE UPPER PATTERN IS ADVERTISED BY THE MODELS UNTIL MAYBE TUESDAY
WHEN THE LOW GRADUALLY STARTS LIFTING OUT TO THE NORTHEAST. AT THE
SURFACE...SOUTHERLY FLOW ON THE EASTERN PERIPHERY OF LOW PRESSURE
OVER TEXAS WILL GRADUALLY BEGIN PULLING MOISTURE FROM OUT OVER THE
GULF BACK ACROSS THE ARKLAMISS. SURFACE CONDITIONS WILL BE PRETTY
DRY SATURDAY...BUT BY SUNDAY IT APPEARS DEW POINTS WILL RETURN TO
THE LOW/MID 60S.
RAIN CHANCES WILL BE ON THE INCREASE ACROSS NORTHERN ZONES SUNDAY
AFTERNOON/EVENING AS LOW LEVEL WARM ADVECTION/ISENTROPIC LIFT
STRENGTHENS AHEAD OF A COLD FRONT APPROACHING FROM THE NORTH. LATEST
RUNS OF THE GFS/ECMWF DIFFER SOMEWHAT AS TO THE EVOLUTION OF THIS
BOUNDARY DURING THE FIRST PART OF THE WEEK. THE GFS FAVORS THE
BOUNDARY STALLING ACROSS NORTHERN MS BEFORE WAVING BACK TO THE NORTH
MID WEEK AHEAD OF A S/WV TROUGH DIVING SOUTH ACROSS THE CENTRAL
PLAINS. THE ECMWF HOWEVER DRAGS THE BOUNDARY INTO SOUTHERN MS BY
LATE TUE/EARLY WED...WHICH WOULD LEAD TO LOWER RAIN CHANCES ACROSS
THE NORTH. OPTED TO GENERALLY FOLLOW THE GFS SOLUTION WITH RESPECT
TO POPS AND TEMPS BUT THIS IS RATHER UNCERTAIN AT THIS POINT. IN ANY
EVENT...THE PATTERN IS SUPPORTIVE OF SHOWER/THUNDERSTORM CHANCES
ACROSS MOST OF THE REGION THROUGH THE FIRST PART OF THE WEEK...WITH
THE BEST CHANCE OF ANY MEASURABLE RAINS SUNDAY NIGHT INTO MONDAY.
TEMPERATURES LOOK TO BE NEAR NORMAL SATURDAY BEFORE ABOVE NORMAL
TEMPERATURES RETURN FOR THE FIRST HALF OF THE WEEK. ONLY EXCEPTION
WOULD BE IF THE BOUNDARY MANAGES TO PUSH INTO SOUTHERN MS...NEAR
NORMAL TEMPS WOULD BE MORE LIKELY ACROSS THE NORTH. GFS MOS TEMPS
WERE GENERALLY FOLLOWED...EXCEPT FOR A DROP IN HIGHS ACROSS THE
NORTH SUN/MON WHEN THE BEST CHANCE FOR RAIN EXISTS. /BK/
&&
CHANGEABLE WEATHER IS ANTICIPATED AS A COLD FRONT MOVES ACROSS THE
FORECAST AREA TONIGHT THROUGH FRIDAY. MVFR/IFR RESTRICTIONS IN LOW
CEILINGS WILL BE THE MAIN CONCERN ALONG WITH SHOWERS AND A FEW
STORMS IN THE GLH/GWO AREA LATE TONIGHT INTO EARLY FRIDAY MORNING.
BUT THE RISK FOR LOW CEILINGS AND PRECIPITATION WILL BE LESS AS THE
FRONT PUSHES FARTHER SOUTHEAST AND MOSTLY VFR CONDITIONS ARE
EXPECTED TO PREVAIL AT GTR/JAN/MEI/HBG. THE EXCEPTION WILL BE PATCHY
AREAS OF LATE NIGHT/EARLY MORNING FOG. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 61 84 58 84 / 28 24 12 7
MERIDIAN 61 84 59 83 / 33 29 16 9
VICKSBURG 61 83 55 85 / 36 20 11 7
HATTIESBURG 64 86 65 86 / 39 36 17 11
NATCHEZ 62 84 59 85 / 27 21 12 7
GREENVILLE 58 80 53 84 / 53 17 8 6
GREENWOOD 58 80 52 82 / 43 21 10 7
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
17/EC/BK
Hazardous weather outlook, Sep 22, 1:33 PM CST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
233 PM CDT THU SEP 22 2011
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
231945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
233 PM CDT THU SEP 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
In the hours before
Special weather statement, Sep 22, 3:40 PM CST, 2 hours 40 minutes before
MSZ073-222240-
LAMAR MS-
440 PM CDT THU SEP 22 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CDT THU SEP 22 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF LUMBERTON AT 440
PM CDT...MOVING NORTH AT 5 MPH.
PEOPLE IN SOUTHERN LAMAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3099 8948 3101 8951 3100 8955 3100 8965
3117 8965 3118 8965 3117 8935 3100 8935
3100 8941 3097 8944 3097 8947
TIME...MOT...LOC 2140Z 176DEG 6KT 3098 8949
MMESpecial weather statement, Sep 22, 4:27 PM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
527 PM CDT THU SEP 22 2011
MSZ073-074-222325-
LAMAR MS-FORREST MS-
527 PM CDT THU SEP 22 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTH OF WEST HATTIESBURG AT
526 PM CDT...MOVING NORTH AT 15 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN FORREST AND NORTHEASTERN LAMAR COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3119 8945 3143 8949 3144 8914 3141 8913
3119 8925
TIME...MOT...LOC 2226Z 198DEG 9KT 3122 8935
MMESpecial weather statement, Sep 22, 5:09 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
609 PM CDT THU SEP 22 2011
MSZ072-073-222355-
MARION MS-LAMAR MS-
609 PM CDT THU SEP 22 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF IMPROVE AT 609 PM
CDT...MOVING NORTHEAST AT 5 MPH.
PEOPLE IN WEST CENTRAL LAMAR AND EAST CENTRAL MARION COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3140 8960 3126 8952 3121 8971 3134 8977
TIME...MOT...LOC 2309Z 230DEG 4KT 3131 8967
MME
Thunderstorm Wind, Ashley
- When
- September 22, 6:20 PM CST
- Where
- Ashley County, 0.9 mi NE of Portland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 33.240, -91.510
Trees were blown down in Portland.
Thunderstorm Wind, Chicot
- When
- September 22, 6:52 PM CST
- Where
- Chicot County, 6 mi N of Eudora
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $500
- Reported by
- Mesonet
- Coordinates
- 33.207, -91.270
Measured at the Arkansas Plant Board Mesonet site.
Thunderstorm Wind, Chicot
- When
- September 22, 7:00 PM CST
- Where
- Chicot County, 0.58 mi E of Eudora
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 33.120, -91.260
A tree fell on a house and a few trees were blown down across a road in Eudora.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Louisiana, September 22, 2011$1.0 million · 1.75 in hail · 6 events
- Flash Flooding and Hail in Georgia, September 22, 2011$344,000 · 52 kt wind · 7 events
- Lightning Strike in Florida, September 22, 20111 injured · 1 event
- Hail and Damaging Winds in Louisiana, September 22, 2011$12,000 · 1.75 in hail · 5 events
- Dense Fog in Virginia, September 22 to 23, 20117 events
- Flash Flood and Debris Flow in Alabama, September 22 to 23, 20110.88 in hail · 4 events
- High Wind in Alaska, September 22 to 23, 201156 kt wind · 3 events
- Damaging Winds in Tennessee, September 22, 201150 kt wind · 2 events
- Damaging Winds in Arkansas, September 22, 201154 kt wind · 2 events
- Hail in Texas, September 22, 20110.75 in hail · 1 event
- Waterspout in South Atlantic Coastal Waters, September 22, 20111 event
- Tornado in New York, September 22, 2011EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 339697, 339698, 339699.